Alert archive / Illinois / River Flood Warnings in 2017

River Flood Warning 41, NWS Lincoln, IL

July 24, 20174 counties in Illinois

NWS Lincoln, IL issued this river flood warning at Jul 24, 2017, 11:37 AM CDT for 4 counties in Illinois. It took effect at Jul 27, 2017, 9:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jul 24, 2017, 11:37 AM CDT (16:37 UTC)
In effect from
Jul 27, 2017, 9:00 PM CDT
Expired
Jul 25, 2017, 9:49 PM CDT
In force
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Brown County, IL, Cass County, IL, Morgan County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Beardstown (BEAI2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

607 
WGUS43 KILX 241637
FLWILX


Flood Warning
National Weather Service Lincoln IL
1137 AM CDT Mon Jul 24 2017

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Illinois River near Havana affecting Cass...Fulton and Mason 
  Counties
  Illinois River at Beardstown affecting Brown...Cass...Morgan and 
  Schuyler Counties

.Synopsis...Upstream flooding in northern Illinois will cause the
river to begin rising today, as discharge progresses through the
river system. Additional rainfall mid-week will continue to cause the
river to rise, along with added flow from upstream tributaries.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC017-057-125-250637-
/O.NEW.KILX.FL.W.0040.170726T1000Z-000000T0000Z/
/HAVI2.1.ER.170726T1000Z.170728T1800Z.000000T0000Z.NO/
1137 AM CDT Mon Jul 24 2017

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Illinois River near Havana.
* From late Tuesday night until further notice.
* At 11 AM Monday the stage was 12.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 16.0 feet by Friday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Illinois River
 Havana            14  12.1 Mon 11 AM   12.9   14.1   15.2


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

ILC009-017-137-169-250636-
/O.NEW.KILX.FL.W.0041.170728T0200Z-000000T0000Z/
/BEAI2.1.ER.170728T0200Z.170730T0000Z.000000T0000Z.NO/
1137 AM CDT Mon Jul 24 2017

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Illinois River at Beardstown.
* From Thursday evening until further notice.
* At 11 AM Monday the stage was 10.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue 
  to rise to near 15.5 feet by Saturday evening.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek 
  Drainage and Levee District.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Illinois River
 Beardstown        14  10.3 Mon 11 AM   11.0   12.0   13.3


&&

LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
      3999 9058 4015 9043             

$$

Baker
3 follow-up statements
069 
WGUS83 KILX 250121
FLSILX

Flood Statement
National Weather Service Lincoln IL
821 PM CDT Mon Jul 24 2017

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Beardstown affecting Brown...Cass...Morgan and 
  Schuyler Counties
  Illinois River near Havana affecting Cass...Fulton and Mason 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-251521-
/O.CON.KILX.FL.W.0040.170726T1000Z-000000T0000Z/
/HAVI2.1.ER.170726T1000Z.170728T1800Z.000000T0000Z.NO/
821 PM CDT Mon Jul 24 2017

The Flood Warning continues for
  The Illinois River near Havana. 
* From late Tuesday night until further notice.
* At 745 PM Monday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 16.0 feet by Friday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Illinois River
 Havana            14  12.4 Mon 8 PM    12.9   14.1   15.2


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

ILC009-017-137-169-251520-
/O.EXT.KILX.FL.W.0041.170728T0400Z-000000T0000Z/
/BEAI2.1.ER.170728T0400Z.170730T0000Z.000000T0000Z.NO/
821 PM CDT Mon Jul 24 2017

The Flood Warning continues for
  The Illinois River at Beardstown. 
* From Thursday evening until further notice.
* At 745 PM Monday the stage was 10.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue 
  to rise to near 15.4 feet by Saturday evening.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek 
  Drainage and Levee District.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Illinois River
 Beardstown        14  10.5 Mon 8 PM    10.9   11.9   13.2


&&

LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
      3999 9058 4015 9043             

$$

EJL
802 
WGUS83 KILX 251649
FLSILX


Flood Statement
National Weather Service Lincoln IL
1149 AM CDT Tue Jul 25 2017

...The Flood Warning continues for the following river in Illinois...

  Illinois River near Havana affecting Cass...Fulton and Mason 
  Counties
  Illinois River at Beardstown affecting Brown...Cass...Morgan and 
  Schuyler Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-260649-
/O.EXT.KILX.FL.W.0040.170726T2100Z-000000T0000Z/
/HAVI2.1.ER.170726T2100Z.170728T1800Z.000000T0000Z.NO/
1149 AM CDT Tue Jul 25 2017

The Flood Warning continues for
  The Illinois River near Havana. 
* From Wednesday afternoon until further notice.
* At 11 AM Tuesday the stage was 12.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 15.0 feet by Friday afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Illinois River
 Havana            14  12.9 Tue 11 AM   13.7   14.4   14.9


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

ILC009-017-137-169-260649-
/O.EXT.KILX.FL.W.0041.170729T1200Z-170801T0000Z/
/BEAI2.1.ER.170729T1200Z.170730T0000Z.170731T1800Z.NO/
1149 AM CDT Tue Jul 25 2017

The Flood Warning continues for
  The Illinois River at Beardstown. 
* From Saturday morning until Monday evening.
* At 11 AM Tuesday the stage was 10.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 14.2 feet by Saturday evening.The river will fall 
  below flood stage by Monday afternoon.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek 
  Drainage and Levee District.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Illinois River
 Beardstown        14  10.8 Tue 11 AM   11.6   12.5   13.4


&&

LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
      3999 9058 4015 9043             

$$

Baker
684 
WGUS83 KILX 260249
FLSILX


Flood Statement
National Weather Service Lincoln IL
949 PM CDT Tue Jul 25 2017

...The Flood Warning is cancelled for the following river in 
Illinois...

  Illinois River at Beardstown affecting Brown...Cass...Morgan and 
  Schuyler Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue rising the next several days, with the river
cresting below flood stage Saturday afternoon. The river is expected
to start falling late Monday.

Since flooding is no longer expected, this will be the last statement
for this flooding event.

ILC009-017-137-169-260319-
/O.CAN.KILX.FL.W.0041.000000T0000Z-170801T0000Z/
/BEAI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT Tue Jul 25 2017

The Flood Warning is cancelled for
  The Illinois River at Beardstown.
* At  845 PM Tuesday the stage was 11.1 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 13.8 feet 
  Saturday afternoon.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Illinois River
 Beardstown        14  11.1 Tue 9 PM    11.4   12.3   13.1


&&

LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
      3999 9058 4015 9043             

$$

EJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 24, 11:02 AM CDT, 35 minutes earlier.

Area forecast discussion, Jul 24, 11:02 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1102 AM CDT Mon Jul 24 2017

.UPDATE...
Issued at 1039 AM CDT Mon Jul 24 2017

Low clouds have streamed into the area from the northeast early
this morning, although their southwest expansion has stalled. Much
of the model guidance does not have a very good handle on these
clouds. Even the short range models that have finally picked up on
them appear to dissipate them too quickly. 12Z ILX and area
forecast soundings do not suggest a terribly strong inversion that
would keep the clouds trapped all day. However, to this point, the
clouds have still been thickening up on satellite loops,

Updated forecast to account for the latest cloud trends, although
confidence in the break-up timing is low. In any event, went more
pessimistic than most guidance with the clouds. Also nudged
temperatures down a bit to account for the more widespread cloud
cover.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 238 AM CDT Mon Jul 24 2017

Some quiet and drier weather is on tap, as high pressure drifts
east across the Great Lakes region. The cold front that brought
the scattered storms Sunday afternoon and evening was about to
exit the extreme southeast CWA early this morning, and drier air
will be overspreading the forecast area today. Temperatures should
be a couple degrees normal for late July, with highs mainly in the
lower to mid 80s today. More pleasant sleeping conditions are
expected tonight, with some 60 degree lows near the I-74 corridor
and mainly lower 60s elsewhere.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 238 AM CDT Mon Jul 24 2017

Main concern in the longer term focuses on a brief return to the
heat and humidity around mid week.

A strong upper low seen on water vapor imagery over northern
Alberta this morning will be moving eastward early this week, and
will help keep the ridge over the western U.S. suppressed during
its eastward push across the country. 850 mb temperatures expected
to return to around 21C by Wednesday, which should bring back some
lower 90s in much of the CWA for highs. A cold front will
accompany an upper trough trailing southwest from the low. While
there remains reasonable model agreement in bringing the front
through the area late Wednesday night through Thursday, the GFS
and NAM continue to develop some scattered convection along the
periphery of the cap as early as Wednesday afternoon, while the
ECMWF and Canadian models keep it dry until the actual front
arrives. Am not completely dismissing this scenario, and will have
some low PoP's mentioned Wednesday afternoon. The NAM and GFS
progs show precipitable water values as high as 2.50 inches along
and ahead of the front, near records for this area, so the
potential for heavy rain with some of the storms is high. The
front should exit the area Thursday evening, and a return to dry
and cooler conditions is expected again for late week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1230 AM CDT Mon Jul 24 2017

VFR conditions currently prevailing at all TAF sites, with nearly
clear skies in the wake of some earlier convection along a frontal
boundary now in south central Illinois. Main concern for the
period will be with some stratocumulus currently over Wisconsin
and northeast Illinois, which will advect southwest the rest of
the night as winds turn to the northeast. Have included some
potential for MVFR conditions at KPIA/KBMI from around 09-13Z,
before the clouds lift more into VFR range.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Bak
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Jul 24, 11:23 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1123 AM CDT Mon Jul 24 2017

ILZ027>031-036>038-040>057-061-251100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
1123 AM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

As a cool front approaches the Midwest later Wednesday and Thursday,
thunderstorm chances will return to the area. A few of the
thunderstorms Wednesday night into early Thursday may be strong
to locally severe with the threat for gusty winds, hail and heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-251100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1123 AM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

As a cool front approaches the Midwest late Wednesday night into
Thursday, thunderstorms chances will return to the area. A few
strong storms will be possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Miller

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:25 PM CDTSpecial Weather StatementILXVermilion50 min
Jul 23, 8:51 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion39 min
Jul 23, 9:29 PM CDTSpecial Weather StatementILXEdgar46 min
Jul 24, 11:37 AM CDTRiver Flood WarningILXCass, Fulton, Mason9 days

Nearby

River Flood Warnings in Illinois, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.